Alert archive / South Dakota / Wind Advisories in 2007
Wind Advisory 13, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Mar 26, 2007, 8:58 PM MDT for 7 counties in South Dakota. It took effect at Mar 27, 2007, 4:27 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2007, 8:58 PM MDT (02:58 UTC)
- In effect from
- Mar 27, 2007, 4:27 AM MDT
- Expired
- Mar 27, 2007, 2:59 PM MDT
- In force
- 11 hr
- Issued by
- NWS Rapid City, SD
Counties Custer County, SD, Fall River County, SD, Lawrence County, SD, Meade County, SD, Oglala Lakota County, SD, Pennington County, SD, Ziebach County, SD
The radar
The Rapid City radar (KUDX), 14 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 3.0 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1702 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KUNR 270258 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 858 PM MDT MON MAR 26 2007 .STRONG LOW PRESSURE MOVING INTO THE AREA FROM THE WEST WILL CREATE VERY GUSTY SOUTHEAST WINDS BEGINNING LATE TONIGHT OVER NORTHEASTERN WYOMING...THEN SPREADING INTO WESTERN SOUTH DAKOTA DURING THE DAY ON TUESDAY. WYZ054>058-271100- /O.UPG.KUNR.HW.A.0005.070327T0900Z-070328T0000Z/ /O.NEW.KUNR.HW.W.0008.070327T0900Z-070328T0000Z/ NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK- WYOMING BLACK HILLS-WESTON- INCLUDING THE CITIES OF...GILLETTE...WRIGHT...MOORCROFT... HULETT...SUNDANCE...FOUR CORNERS...NEWCASTLE 858 PM MDT MON MAR 26 2007 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 6 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHEAST WINDS WILL INCREASE LATE TONIGHT TO 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE ACROSS NORTHEASTERN WYOMING...AND REMAIN STRONG THROUGH THE DAY TUESDAY. A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. $$ SDZ001-002-012-WYZ071-271100- /O.UPG.KUNR.HW.A.0005.070327T1200Z-070328T0000Z/ /O.NEW.KUNR.HW.W.0008.070327T1200Z-070328T0000Z/ HARDING-PERKINS-BUTTE-NORTHEASTERN CROOK- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...COLONY 858 PM MDT MON MAR 26 2007 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHEAST WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE EARLY TUESDAY ACROSS NORTHWESTERN SOUTH DAKOTA...AND REMAIN STRONG THROUGH THE DAY. A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. $$ SDZ013-025>027-030-031-041-042-072>074-271100- /O.NEW.KUNR.WI.Y.0013.070327T1200Z-070328T0000Z/ NORTHERN MEADE CO PLAINS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS- FALL RIVER-SHANNON-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...FAITH...SPEARFISH...RAPID CITY... HOT SPRINGS...FOLSOM...WALL...EDGEMONT...PINE RIDGE...KYLE... STURGIS...UNION CENTER...HERMOSA 858 PM MDT MON MAR 26 2007 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY. SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE EARLY TUESDAY ACROSS THE PLAINS OF WEST CENTRAL AND SOUTHWESTERN SOUTH DAKOTA...AND REMAIN STRONG THROUGH THE DAY. A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. $$
3 follow-up statements
000 WWUS73 KUNR 271027 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 427 AM MDT TUE MAR 27 2007 .STRONG LOW PRESSURE MOVING INTO THE AREA FROM THE WEST WILL CREATE VERY GUSTY SOUTHEAST WINDS OVER NORTHEASTERN WYOMING...NORTHWESTERN SOUTH DAKOTA...AND PORTIONS OF WEST CENTRAL SOUTH DAKOTA TODAY. WYZ054>058-271830- /O.CON.KUNR.HW.W.0008.000000T0000Z-070328T0000Z/ NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK- WYOMING BLACK HILLS-WESTON- INCLUDING THE CITIES OF...GILLETTE...WRIGHT...MOORCROFT... HULETT...SUNDANCE...FOUR CORNERS...NEWCASTLE 427 AM MDT TUE MAR 27 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE OVER NORTHEASTERN WYOMING THIS MORNING TO 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. THE WINDS WILL BEGIN TO DIMINISH THIS EVENING. A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. $$ SDZ001-002-012-WYZ071-271830- /O.CON.KUNR.HW.W.0008.070327T1200Z-070328T0000Z/ HARDING-PERKINS-BUTTE-NORTHEASTERN CROOK- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...COLONY 427 AM MDT TUE MAR 27 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE OVER NORTHWESTERN SOUTH DAKOTA THIS MORNING TO 35 TO 45 MPH WITH GUSTS TO 60 MPH POSSIBLE. THE WINDS WILL DIMINISH THIS EVENING. A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. $$ SDZ014-271830- /O.EXA.KUNR.WI.Y.0013.070327T1200Z-070328T0000Z/ ZIEBACH- INCLUDING THE CITY OF...DUPREE 427 AM MDT TUE MAR 27 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE OVER PORTIONS OF WEST CENTRAL SOUTH DAKOTA LATE THIS MORNING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE. THE WINDS WILL DIMINISH THIS EVENING. A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. $$ SDZ013-025>027-030-031-041-042-072>074-271830- /O.CON.KUNR.WI.Y.0013.070327T1200Z-070328T0000Z/ NORTHERN MEADE CO PLAINS-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS- FALL RIVER-SHANNON-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...FAITH...SPEARFISH...RAPID CITY... HOT SPRINGS...FOLSOM...WALL...EDGEMONT...PINE RIDGE...KYLE... STURGIS...UNION CENTER...HERMOSA 427 AM MDT TUE MAR 27 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE THIS MORNING TO 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE. ACROSS PORTIONS OF WEST CENTRAL AND SOUTHWESTERN SOUTH DAKOTA. THE WINDS WILL DIMINISH THIS EVENING. A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. $$
000 WWUS73 KUNR 271630 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1030 AM MDT TUE MAR 27 2007 .STRONG LOW PRESSURE MOVING INTO THE AREA FROM THE WEST WILL CREATE VERY GUSTY SOUTHEAST WINDS OVER NORTHEASTERN WYOMING... NORTHWESTERN SOUTH DAKOTA...AND PORTIONS OF WEST CENTRAL SOUTH DAKOTA TODAY. WINDS HAVE BEEN GUSTING OVER 50 MPH LATE THIS MORNING FROM GILLETTE TO BUFFALO SOUTH DAKOTA...AND WINDS WILL CONTINUE TO INCREASE FROM RAPID CITY TO FAITH WITH GUSTS TO 50 MPH POSSIBLE BY THIS AFTERNOON. WYZ054>058-280000- /O.CON.KUNR.HW.W.0008.000000T0000Z-070328T0000Z/ NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK- WYOMING BLACK HILLS-WESTON- INCLUDING THE CITIES OF...GILLETTE...WRIGHT...MOORCROFT... HULETT...SUNDANCE...FOUR CORNERS...NEWCASTLE 1030 AM MDT TUE MAR 27 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SOUTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THROUGH THE DAY. THE WINDS WILL BEGIN TO DIMINISH THIS EVENING...ALTHOUGH THEY WILL REMAIN GUSTY INTO THE NIGHT. IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. $$ SDZ001-002-012-WYZ071-280000- /O.CON.KUNR.HW.W.0008.000000T0000Z-070328T0000Z/ HARDING-PERKINS-BUTTE-NORTHEASTERN CROOK- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...COLONY 1030 AM MDT TUE MAR 27 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SOUTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE TODAY. THE WINDS WILL DIMINISH THIS EVENING...ALTHOUGH THEY WILL REMAIN GUSTY THROUGH THE NIGHT. IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. $$ SDZ013-014-025>027-030-031-041-042-072>074-280000- /O.CON.KUNR.WI.Y.0013.000000T0000Z-070328T0000Z/ NORTHERN MEADE CO PLAINS-ZIEBACH-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS- FALL RIVER-SHANNON-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...FAITH...DUPREE...SPEARFISH... RAPID CITY...HOT SPRINGS...FOLSOM...WALL...EDGEMONT... PINE RIDGE...KYLE...STURGIS...UNION CENTER...HERMOSA 1030 AM MDT TUE MAR 27 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SOUTHEAST WINDS WILL INCREASE TODAY TO 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE WINDS WILL DIMINISH THIS EVENING...ALTHOUGH THEY WILL REMAIN GUSTY THROUGH THE NIGHT. IF YOU ARE DRIVING A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...USE CAUTION OR DELAY YOUR TRIP UNTIL THE WINDS DECREASE. $$
000 WWUS73 KUNR 272059 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 259 PM MDT TUE MAR 27 2007 .LOW PRESSURE IS DEEPENING OVER WYOMING AND WILL CONTINUE TO PRODUCE STRONG SOUTHEAST WINDS ACROSS NORTHEASTERN WYOMING AND FAR NORTHWESTERN SOUTH DAKOTA THIS AFTERNOON. THESE WINDS WILL BEGIN TO DIMINISH THIS EVENING. SDZ013-014-025>027-030-031-041-042-072>074-272200- /O.CAN.KUNR.WI.Y.0013.000000T0000Z-070328T0000Z/ NORTHERN MEADE CO PLAINS-ZIEBACH-NORTHERN FOOT HILLS-RAPID CITY- SOUTHERN FOOT HILLS-CUSTER CO PLAINS-PENNINGTON CO PLAINS- FALL RIVER-SHANNON-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...FAITH...DUPREE...SPEARFISH... RAPID CITY...HOT SPRINGS...FOLSOM...WALL...EDGEMONT... PINE RIDGE...KYLE...STURGIS...UNION CENTER...HERMOSA 259 PM MDT TUE MAR 27 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. WINDS ARE BELOW ADVISORY CRITERIA THIS AFTERNOON ACROSS THE AREA. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. $$ WYZ054>058-280000- /O.CON.KUNR.HW.W.0008.000000T0000Z-070328T0000Z/ NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK- WYOMING BLACK HILLS-WESTON- INCLUDING THE CITIES OF...GILLETTE...WRIGHT...MOORCROFT... HULETT...SUNDANCE...FOUR CORNERS...NEWCASTLE 259 PM MDT TUE MAR 27 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SOUTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THE REST OF THIS AFTERNOON. THE WINDS WILL BEGIN TO DIMINISH THIS EVENING...ALTHOUGH THEY WILL REMAIN GUSTY INTO THE NIGHT. IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. $$ SDZ001-002-012-WYZ071-280000- /O.CON.KUNR.HW.W.0008.000000T0000Z-070328T0000Z/ HARDING-PERKINS-BUTTE-NORTHEASTERN CROOK- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...COLONY 259 PM MDT TUE MAR 27 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. SOUTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL CONTINUE THE REST OF THIS AFTERNOON. THE WINDS WILL DIMINISH THIS EVENING...ALTHOUGH THEY WILL REMAIN GUSTY THROUGH THE NIGHT. IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Mar 26, 9:25 AM MDT, 11 hours 33 minutes earlier.
Area forecast discussion, Mar 26, 9:25 AM MDT, 11 hours 33 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 925 AM MDT MON MAR 26 2007 .DISCUSSION...CDFNT HAS PUSHED THRU THE ENTIRE CWFA THIS MRNG WITH WINDY CONDITIONS IN ITS WAKE. BEST PRES RISES ARE NOW PUSHING EAST OF THE CWFA...SO DO EXPECT THE WINDS TO RELAX SOMEWHAT BY THIS AFTN. HAVE UPDATED ZONES TO LOWER MAX TEMPS A FEW DEGREES IN THE ERN HALF OF CWFA AS COLD ADVECTION IS A LITTLE MORE ROBUST THAN PREVIOUSLY THOUGHT. REST OF FCST IN GOOD SHAPE WITH ONLY MINOR MODIFICATIONS NEEDED. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && JOHNSON
Hazardous weather outlook, Mar 26, 2:50 PM MDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 250 PM MDT MON MAR 26 2007 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-271300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 250 PM MDT (350 PM CDT) MON MAR 26 2007 ...HIGH WIND WATCH IN EFFECT FROM EARLY TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR NORTHEAST WYOMING AND NORTHWEST SOUTH DAKOTA... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL BRING A CHANCE FOR THUNDERSTORMS TO NORTHEASTERN WYOMING TONIGHT. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM EASTERN IDAHO INTO WESTERN WYOMING AND CENTRAL MONTANA ON TUESDAY. STRONG SOUTHEAST WINDS WILL DEVELOP AHEAD OF THIS SYSTEM BEFORE SUNRISE OVER NORTHEAST WYOMING...AND AROUND SUNRISE OVER NORTHWEST SOUTH DAKOTA. WINDS OF 35 TO 45 MPH WITH GUSTS OF OVER 50 MPH WILL BE POSSIBLE. THE WINDS WILL CONTINUE THROUGH THE DAY...AND ARE EXPECTED TO START TAPERING OFF BY LATE TOMORROW AFTERNOON INTO THE EVENING HOURS. THERE IS ALSO A CHANCE FOR THUNDERSTORMS OVER PARTS OF THE AREA ON TUESDAY INTO TUESDAY NIGHT. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. ON WEDNESDAY...THE SURFACE LOW WILL MOVE THROUGH THE AREA WHILE A STRONG UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. THIS WILL RESULT IN A CHANCE FOR THUNDERSTORMS OVER WESTERN AND SOUTH CENTRAL SOUTH DAKOTA. THERE IS A SLIGHT RISK THAT SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...PARTICULARLY ALONG AND EAST OF A LINE FROM FAITH TO KADOKA TO MISSION. LARGE HAIL WILL BE THE PRIMARY THREAT FROM THESE STORMS...THOUGH DAMAGING WIND GUSTS WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 8:58 PM MDT | High Wind Warning | UNR | Butte, Harding, Perkins | 21 hr |
| Mar 27, 4:43 AM MDT | Winter Storm Watch | UNR | Custer, Lawrence, Meade, Pennington | 34 hr |
Nearby
Wind Advisories in South Dakota, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.